| Model Number |
K09A |
| Medical Device Problem Codes |
Deflation Problem (1149); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with pre-op diagnosis- primary oste oporosis, compression fracture involved in the reported event.It was reported that intra-operatively, it was not sure if the ibt was out of order.Inflated one of the two balloons in the vertebral body and then deflated it, but an event occurred that it did not deflate.It had been reported that one balloon was deflated without any problem, so they used that inflation syringe to connect it to the ibt that did not deflate and performed the deflation operation, but it could not be pulled smoothly, and it seems that it was able to deflate after performing several operations.Therefore, the time to insert cement was shortened and the planned amount of cement could not be inserted delay in overall procedure time for less than 60 minutes.No health damage in the patient was reported.On (b)(6) 2022, received additional information that therapy was balloon kyphoplasty.The balloon was able to inflate in vertebra without issues.Later, it could no longer shrink.There was no malfunction with the cement and the cause of the issue was the balloon malfunction.
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3: product analysis: visual inspection confirmed the ibt's were returned used and the stylet missing.Functional inspection confirmed the ibt's were able to inflate and deflate without any issue.The syringe display would power on but unable to use due to dried m edia/contrast in lines.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.